MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206967
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After reaming, the scrub tech was could not remove the reaming handle from the end effector.Upon further inspection, the surgeon noticed there was what looked like a piece of plastic sticking out from the side of the end effector.He used an instrument to remove it along with a thin silver ring, both in photos.Case type: tha.
 
Additional Manufacturer Narrative
Reported event: it was reported that after reaming, the scrub tech could not remove the reaming handle from the end effector.Upon further inspection, the surgeon noticed there was what looked like a piece of plastic sticking out from the side of the end effector.He used an instrument to remove it along with a thin silver ring.Product evaluation and results: visual inspection: images provided by the field confirm that the snap ring and protective cover of the ball bearing of the slide assembly were removed.These pieces were not returned with the device for further investigation.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection was not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was not completed as visual inspection clearly shows the failure of the device.Product history review: review of device history record indicate (b)(4) devices were manufactured under lot number 19030212 22 devices were inspected and rejected on 08/31/2012.Review of npr - 12 - 08 - 0072 revealed that (b)(4)devices were accepted ""use as is"" into final stock on 10/01/2012 and (b)(4) device was rtv.14 devices were inspected and rejected on 07/01/2012.Review of npr - 12 - 07 - 0005 revealed that all (b)(4) devices were accepted ""use as is"" into final stock on 07/10/2012.(b)(4) devices were inspected and rejected on 08/11/2012.Review of npr - 12 - 08 - 0029 revealed that (b)(4) devices were accepted ""use as is"" into final stock on 09/25/2012 and remaining (b)(4) devices were rtv.(b)(4) devices were re-inspected and rejected on 10/19/2012 and (b)(4) devices were accepted ""use as is"" via npr - 12 - 10 - 0036 / npr - 12 - 10 - 0035 on 10/30/2012 and (b)(4) devices was rtv.(b)(4) device was re-inspected again and rejected on 12/05/2012.Review of npr - 12 - 12 - 0036 revealed that the device was rtv.The non conformance is not related to the failure alleged in the complaint." complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot 19030212 shows 03 additional complaints related to the failure in this investigation.Complaint investigation(s) (b)(4).Conclusions: the failure was confirmed and the part was scrapped.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that nc 1414603 and capa 1450905 are associated with the failure mode reported in this event.
 
Event or Problem Description
After reaming, the scrub tech was could not remove the reaming handle from the end effector.Upon further inspection, the surgeon noticed there was what looked like a piece of plastic sticking out from the side of the end effector (circled in blue in the photos attached).He used an instrument to remove it along with a thin silver ring, both in photos.Case type: tha.Update 19-aug-2019, 5 mins surgical delay.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8769330
Report Number3005985723-2019-00502
Device Sequence Number1690009
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206967
Device Lot Number19030212
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;